Home   Chapter Home   Jobs   Conferences   Fellowships   Books


Kidney non-tumor

Tubular and interstitial diseases

Granulomatous interstitial nephritis

Reviewers: Nikhil Sangle, M.D. (see Reviewers page)
Revised: 25 December 2012, last major update August 2012
Copyright: (c) 2003-2012, PathologyOutlines.com, Inc.


● Rare disorder, often due to drugs (aspirin, gentamycin), infections (E. coli, mycobacteria), sarcoidosis (Am J Kidney Dis 2012;59:303), Wegener’s granulomatosis, oxalosis secondary to intestinal bypass (Hum Pathol 1995;26:1347)

Case reports

● 23 year old woman with tuberculosis (Clin Nephrol 2011;76:487)
● 42 year old man with rising serum creatinine 18 months after initiation of adalimumab therapy for ankylosing spondylitis (Am J Kidney Dis 2010;56:e17)
● 70 year old woman taking carbamazepine (Clin Exp Nephrol 2012;16:168)


● Steroids for idiopathic disease

Micro description

● Usually granulomas, T cells and macrophages; rarely neutrophils

Micro images

Various images

Adalimumab related

Carbamazepine related

Cryptococcus infection related

Nitrofurantoin related

Renal sarcoidosis

Tuberculosis infection related

End of Kidney non-tumor > Tubular and interstitial diseases > Granulomatous interstitial nephritis

Ref Updated: 8/17/12

This information is intended for physicians and related personnel, who understand that medical information is often imperfect, and must be interpreted in the context of a patient's clinical data using reasonable medical judgment. This website should not be used as a substitute for the advice of a licensed physician.

All information on this website is protected by copyright of PathologyOutlines.com, Inc. Information from third parties may also be protected by copyright. Please contact us at copyrightPathOut@gmail.com with any questions (click here for other contact information).